Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 52, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 1, 2014, 6:11 PM CDT for Graham County, Sheridan County, Kansas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2014, 6:11 PM CDT (23:11 UTC)
- Expired
- Jun 1, 2014, 7:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Graham County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 146 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:26 PM CDT | HAIL 0.75 | Morland, KS | PEA TO DIME SIZE HAIL LASTED FOR ABOUT 3 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -418 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
730
WUUS53 KGLD 012311
SVRGLD
KSC065-179-020015-
/O.NEW.KGLD.SV.W.0052.140601T2311Z-140602T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
611 PM CDT SUN JUN 1 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRAHAM COUNTY IN NORTHWEST KANSAS...
EASTERN SHERIDAN COUNTY IN NORTHWEST KANSAS...
* UNTIL 715 PM CDT
* AT 603 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
TASCO...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STUDLEY...SAINT PETER...MORLAND...PENOKEE AND HILL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3952 9974 3913 9974 3914 10036 3945 10043
TIME...MOT...LOC 2312Z 257DEG 25KT 3925 10024
HAIL...1.00IN
WIND...60MPH
$$
0243 follow-up statements
404
WWUS53 KGLD 012322
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
522 PM MDT SUN JUN 1 2014
KSC065-179-020015-
/O.CON.KGLD.SV.W.0052.000000T0000Z-140602T0015Z/
SHERIDAN KS-GRAHAM KS-
622 PM CDT SUN JUN 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM AND
SOUTHEASTERN SHERIDAN COUNTIES UNTIL 715 PM CDT...
AT 621 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STUDLEY...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MORLAND...PENOKEE AND HILL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3914 10018 3946 10024 3952 9974 3913 9974
TIME...MOT...LOC 2323Z 257DEG 25KT 3929 10013
HAIL...1.00IN
WIND...60MPH
$$
024098
WWUS53 KGLD 012334
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
534 PM MDT SUN JUN 1 2014
KSC179-012344-
/O.CAN.KGLD.SV.W.0052.000000T0000Z-140602T0015Z/
SHERIDAN KS-
634 PM CDT SUN JUN 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHERIDAN COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 3913 9974 3914 10017 3947 10016 3952 9974
TIME...MOT...LOC 2334Z 250DEG 48KT 3939 9989
$$
KSC065-020015-
/O.CON.KGLD.SV.W.0052.000000T0000Z-140602T0015Z/
GRAHAM KS-
634 PM CDT SUN JUN 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM COUNTY
UNTIL 715 PM CDT...
AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PENOKEE...AND
MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HILL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 9974 3914 10017 3947 10016 3952 9974
TIME...MOT...LOC 2334Z 250DEG 48KT 3939 9989
HAIL...1.00IN
WIND...60MPH
$$
024953 WWUS53 KGLD 012340 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 540 PM MDT SUN JUN 1 2014 KSC065-012351- /O.CAN.KGLD.SV.W.0052.000000T0000Z-140602T0015Z/ GRAHAM KS- 640 PM CDT SUN JUN 1 2014 ...THE SEVERE THUNDERSTORM WARNING FOR GRAHAM COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. LAT...LON 3913 9974 3914 10017 3947 10016 3952 9974 TIME...MOT...LOC 2341Z 250DEG 48KT 3942 9977 $$ 024
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:42 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 1, 2:42 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 142 PM MDT SUN JUN 1 2014 .SHORT TERM...(THIS EVENING) ISSUED AT 125 PM MDT SUN JUN 1 2014 LATEST WATER VAPOR IMAGERY INDICATES DRY UPPER LEVEL AIR OVER THE SOUTHERN HALF OF THE TRI-STATE AREA. UPPER LEVEL ANALYSIS SHOWS A 500MB TROUGH MOVING IN FROM THE WEST COINCIDENT WITH THE WEST EDGE OF THE DRY UPPER LEVEL AIR. FURTHER EAST LARGE SCALE LIFT IS PRESENT OVER THE EASTERN HALF OF THE AREA AS THE LEFT EXIT OF THE 300MB JET IS OVERHEAD. AT THE SURFACE A TROUGH OF LOW PRESSURE WAS SITUATED FROM NEAR WILD HORSE NORTHEAST TO GOODLAND AND NEAR MCCOOK. BEHIND THE FRONT AN OUTFLOW BOUNDARY WAS MOVING SOUTH INTO THE AREA. WITH BROAD LIFT OVER THE AREA ANTICIPATE SCATTERED STORMS TO DEVELOP AS THE AFTERNOON PROGRESSES WITH STORMS ALSO DEVELOPING ALONG THE AFOREMENTIONED SURFACE BOUNDARIES. AS THE AFTERNOON PROGRESSES THE STORMS WILL MERGE INTO ONE OR MORE LINE SEGMENTS. THE PRIMARY SEVERE WEATHER THREAT WILL BE VERY LARGE HAIL UP TO TENNIS BALL SIZE AS WELL AS LOCALLY HEAVY RAINFALL DUE TO TRAINING STORMS. SEVERE WINDS CAN BE EXPECTED WITH ANY STORM THAT DEVELOPS AND A TORNADO CANNOT BE RULED OUT...ALTHOUGH THE POSSIBILITY WILL DWINDLE THROUGH THE AFTERNOON. FOR FURTHER INFORMATION REGARDING THE TIMING AND SPECIFIC LOCATION OF THE CURRENT SEVERE WEATHER THREAT CONSULT THE HAZARDOUS WEATHER OUTLOOK. THE BEST WINDOW FOR SEVERE WEATHER WILL BE MID AFTERNOON THROUGH EARLY EVENING. EARLY THIS EVENING A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTH. AHEAD OF THE FRONT IS AN AREA OF HIGHER 850MB MOISTURE. AM THINKING THIS WILL ALLOW CONVECTION TO CONTINUE AHEAD OF THE FRONT BUT THEN CAUSE IT TO DIMINISH AS DRIER AIR MOVES IN BEHIND THE FRONT. THE COLD FRONT WILL BE OUT OF THE TRI-STATE AREA BY LATE EVENING ALTHOUGH A FEW LINGERING STORMS CANNOT BE RULED OUT BEFORE THE DRIER 850MB AIR MOVES THROUGH THE REST OF THE AREA BY MIDNIGHT. .LONG TERM...(MONDAY THROUGH SUNDAY) ISSUED AT 123 PM MDT SUN JUN 1 2014 DISCUSSION WILL BE SHORT AS SEVERE STORMS HAVE BEGUN. MONDAY-MONDAY NIGHT...FRONTAL BOUNDARY SOUTH OF THE AREA IN THE MORNING WITH LIGHT NORTH TO NORTHEAST. DURING THE AFTERNOON AND INTO THE NIGHT SFC HIGH MOVES EAST WITH WINDS BECOMING EAST/SOUTHEAST...STRONGEST SPEEDS (15-20 MPH) GENERALLY ALONG AND WEST OF THE CO/KS BORDER. MODELS CONTINUE TO DISAGREE ON TIMING OF AN APPROACHING DISTURBANCE WITH THE GFS FURTHER EAST (CO/KS BORDER) THAN THE NAM (FAR EASTERN COLORADO). WILL SPLIT THE TWO AND HEDGE TOWARD THE NAM WITH LATE AFTERNOON THUNDERSTORMS. ANY STORMS THAT DO FORM SHOULD LIFT TO THE NORTH AND EAST THROUGH MIDNIGHT THEN GAIN A BIT OF STRENGTH THROUGH EARLY TUESDAY MORNING. HIGHS IN THE 80S WITH LOWS MILD AGAIN IN THE 50S AND 60S. TUESDAY-TUESDAY NIGHT...GRADIENT INCREASES ACROSS THE AREA DURING THE MORNING WITH SOUTH WINDS GUSTING 35 TO PERHAPS 40 MPH. BY AFTERNOON WINDS SHIFT TO THE WEST/SOUTHWEST AT SIMILAR SPEEDS AS DRY LINE MOVES THROUGH. DEW POINTS BEHIND THE DRY LINE WILL DROP CONSIDERABLY AND WHEN COMBINED WITH AFTERNOON HIGHS WELL INTO THE 90S AND PROBABLY SOME LOW 100S CREATE VERY LOW HUMIDITY VALUES. COOLER AIR MOVES IN TUESDAY NIGHT AS WINDS SHIFT TO THE NORTHWEST. MAY SEE THUNDERSTORMS AHEAD OF THE DRY LINE ACROSS THE EAST AND SOUTHEAST DURING THE AFTERNOON AND EARLY EVENING. WEDNESDAY-WEDNESDAY NIGHT...DRY CONDITIONS EXPECTED DURING THE DAY WITH AN INCREASE IN PRECIP CHANCES DURING THE NIGHT AS A WEATHER DISTURBANCE MOVES THROUGH. HIGHS COOL BACK INTO THE 80S WITH LOWS IN THE 50S TO LOW 60S. THURSDAY-SUNDAY...WILL CONTINUE TO SEE DIURNAL LATE AFTERNOON AND OVERNIGHT PRECIPITATION CHANCES ABOUT EVERY DAY. HIGH TEMPERATURES GENERALLY IN THE 70S WITH LOWS GENERALLY IN THE 50S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1157 AM MDT SUN JUN 1 2014 VFR TO MVFR CONDITIONS FORECAST FOR THE 18Z TAFS. SOUTHERLY WINDS WILL GRADUALLY TURN TO THE WEST AND NORTH THIS AFTERNOON AND EVENING. TIMING THE START OF THUNDERSTORMS IS RATHER DIFFICULT GIVEN THEY WILL INITIALLY BE FAIRLY SCATTERED. INCLUDED A VCTS MENTION AS A RESULT. KGLD WILL BE ON THE FAR WEST EDGE OF THE SEVERE WEATHER BUT KMCK COULD BE IN THE MUCH BETTER PLACEMENT. WILL NOT PLACE A MENTION OF STRONG TO SEVERE WIND GUSTS IN THE TAF AT THIS TIME DUE TO LOW CONFIDENCE THE STRONGEST WINDS WILL MOVE OVER THE SITE. HOWEVER WILL AMEND THE TAF AS NEEDED. OVERNIGHT THE COOLER AIR BEHIND THE FRONT COMBINED WITH MOIST LOW LEVEL AIR BEHIND THE FRONT WILL ALLOW FOR STRATUS TO MOVE OVER THE TAF SITES. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JTL LONG TERM...99 AVIATION...JTL
Hazardous weather outlook, Jun 1, 11:32 AM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1032 AM MDT SUN JUN 1 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021500- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1032 AM MDT SUN JUN 1 2014 /1132 AM CDT SUN JUN 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON OVER THE TRI-STATE AREA. THUNDERSTORM COVERAGE WILL INCREASE THROUGH THE AFTERNOON AND INTO THE EVENING...MAINLY EAST OF THE COLORADO BORDER. A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTH EARLY THIS EVENING. THUNDERSTORMS WILL DWINDLE BEHIND THE FRONT FROM NORTHWEST TO SOUTHEAST...WITH MOST OF THE STORM ACTIVITY EAST OF THE AREA BY OR SHORTLY AFTER MIDNIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL UP TO TENNIS BALL SIZE EAST OF THE COLORADO BORDER AND NORTH OF HIGHWAY 40 THROUGH EARLY EVENING. THE OTHER PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL MAINLY EAST OF HIGHWAY 25 EARLY THIS AFTERNOON THEN SHIFTING SOUTH OF I-70 BY LATE AFTERNOON INTO EARLY EVENING. A TORNADO CANNOT BE RULED OUT EAST OF HIGHWAY 25 THIS AFTERNOON...BUT TORNADO DEVELOPMENT WILL BECOME LESS LIKELY AS THE AFTERNOON PROGRESSES. SEVERE WINDS WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS EAST OF THE COLORADO BORDER THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL CONTINUE MONDAY THROUGH SATURDAY OVER PARTS OF THE TRI STATE REGION...WITH SEVERE THUNDERSTORMS POSSIBLE EACH DAY. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FOR THE AREA TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING PRIMARILY EAST OF THE COLORADO BORDER. SEVERE WEATHER REPORTS ARE APPRECIATED BY PHONE OR THROUGH FACEBOOK AND TWITTER. JTL
In the hours before
Special weather statement, Jun 1, 5:26 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
426 PM MDT SUN JUN 1 2014
KSZ015-012245-
SHERIDAN-
526 PM CDT SUN JUN 1 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHWEST SHERIDAN COUNTY IN NORTHWEST KANSAS...
AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ANGELUS...MOVING EAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3913 10045 3913 10067 3929 10072 3931 10072
3935 10051
TIME...MOT...LOC 2226Z 259DEG 26KT 3922 10058
LUNDQUISTSpecial weather statement, Jun 1, 5:29 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 429 PM MDT SUN JUN 1 2014 COZ091-KSZ013-012300- KIT CARSON COUNTY-SHERMAN- 429 PM MDT SUN JUN 1 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND SHERMAN COUNTY IN NORTHWEST KANSAS... AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KANORADO...MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3953 10160 3931 10155 3924 10225 3945 10227 TIME...MOT...LOC 2229Z 261DEG 25KT 3937 10199 THEDE
Local storm report, Jun 1, 5:30 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
430 PM MDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST QUINTER 39.07N 100.23W
06/01/2014 E60 MPH GOVE KS STORM CHASER
60 MPH STRAIGHT LINE WINDS
&&
ALWSpecial weather statement, Jun 1, 5:43 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 443 PM MDT SUN JUN 1 2014 KSZ015-029-012315- GOVE-SHERIDAN- 543 PM CDT SUN JUN 1 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS... AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRINNELL...MOVING SOUTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3906 10019 3883 10051 3910 10074 3923 10052 TIME...MOT...LOC 2243Z 323DEG 21KT 3908 10057 024
Special weather statement, Jun 1, 5:44 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 444 PM MDT SUN JUN 1 2014 COZ091-012315- KIT CARSON COUNTY- 444 PM MDT SUN JUN 1 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BETHUNE...MOVING EAST AT 20 MPH. LOCATIONS AND TIMES OF ARRIVAL INCLUDE... BURLINGTON BY 505 PM MDT... PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3932 10206 3910 10213 3924 10250 3933 10244 TIME...MOT...LOC 2244Z 284DEG 15KT 3927 10239 THEDE
Local storm report, Jun 1, 6:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
504 PM MDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 W GRAINFIELD 39.12N 100.52W
06/01/2014 E1.00 INCH GOVE KS PUBLIC
QUARTER SIZE HAIL COVERED THE GROUND.
&&
ALWThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:03 PM CDT | Special Weather Statement | GLD | Sherman | 27 min |
| Jun 1, 6:04 AM CDT | Special Weather Statement | GLD | Logan | 26 min |
| Jun 1, 6:45 AM CDT | Special Weather Statement | GLD | Gove | 30 min |
| Jun 1, 1:10 PM CDT | Special Weather Statement | GLD | Graham | 20 min |
| Jun 1, 1:41 PM CDT | Special Weather Statement | GLD | Norton | 19 min |
| Jun 1, 2:35 PM CDT | Special Weather Statement | GLD | Decatur | 25 min |
| Jun 1, 2:53 PM CDT | Special Weather Statement | GLD | Wallace | 17 min |
| Jun 1, 3:01 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 59 min |
| Jun 1, 3:10 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 50 min |
| Jun 1, 3:42 PM CDT | Flash Flood Warning | GLD | Norton | 3 hr |
| Jun 1, 3:47 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 28 min |
| Jun 1, 3:53 PM CDT | Special Weather Statement | GLD | Sherman | 22 min |
| Jun 1, 3:57 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 63 min |
| Jun 1, 3:59 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 61 min |
| Jun 1, 4:08 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 52 min |
| Jun 1, 4:13 PM CDT | Special Weather Statement | GLD | Sherman | 17 min |
| Jun 1, 4:17 PM CDT | Special Weather Statement | GLD | Wichita | 13 min |
| Jun 1, 4:24 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 66 min |
| Jun 1, 4:30 PM CDT | Special Weather Statement | GLD | Norton | 15 min |
| Jun 1, 4:35 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 55 min |
| Jun 1, 4:44 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 46 min |
| Jun 1, 4:56 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 64 min |
| Jun 1, 5:26 PM CDT | Special Weather Statement | GLD | Sheridan | 19 min |
| Jun 1, 5:29 PM CDT | Special Weather Statement | GLD | Sherman | 31 min |
| Jun 1, 5:43 PM CDT | Special Weather Statement | GLD | Gove | 32 min |
| Jun 1, 5:49 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 56 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.